Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 21, 2013, 4:17 PM PDT for San Diego County, California. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2013, 4:17 PM PDT (23:17 UTC)
- Expired
- Jul 21, 2013, 6:15 PM PDT
- In force
- 118 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 57 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:05 PM PDT | FLASH FLOOD | 6 Nw Agua Caliente Spri, CA | HIGHWAY 78 FLOODED IN TWO LOCATIONS AT YAQUI PASS WITH 30 VEHICLES TRAPPED BETWEEN THE TWO FLOODED LOCATIONS. MANY LARGE ROCKS WERE IN THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WGUS56 KSGX 212317 FFWSGX CAC073-220115- /O.NEW.KSGX.FF.W.0011.130721T2317Z-130722T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 417 PM PDT SUN JUL 21 2013 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 615 PM PDT * AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER THE DESERT NEAR AGUA CALIENTE HOT SPRINGS AND OVER THE CHARIOT FIRE BURN AREA NORTH OF MOUNT LAGUNA. THUNDERSTORMS WERE MOVING WEST AT 10 MPH AND WILL LIKELY PRODUCE FLASH FLOODING AND DEBRIS FLOWS...INCLUDING OVER THE CHARIOT FIRE BURN AREA THROUGH 600 PM. RAINFALL RATES OF UP TO ONE INCH IN 30 MINUTES HAVE OCCURRED IN A FEW LOCATIONS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT LAGUNA...PINE VALLEY...SHELTER VALLEY AND AGUA CALIENTE HOT SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATERSHEDS BURNED IN 2013 BY THE CHARIOT FIRE...IN SAN DIEGO COUNTY...ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. LOCATIONS ALONG DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS MAY BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL RAINFALL AMOUNTS OF OVER ONE INCH IS POSSIBLE IN THE WARNED AREA. && LAT...LON 3287 11675 3314 11645 3312 11610 3261 11613 $$ MAXWELL
2 follow-up statements
695 WGUS76 KSGX 220006 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 506 PM PDT SUN JUL 21 2013 CAC073-220115- /O.CON.KSGX.FF.W.0011.000000T0000Z-130722T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 506 PM PDT SUN JUL 21 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN HAD WEAKENED BETWEEN 430 PM AND 500 PM. HOWEVER...RUNOFF FROM PREVIOUS HEAVY RAINS WILL LIKELY CONTINUE THE FLASH FLOOD AND DEBRIS FLOW THREAT THROUGH 600 PM...ESPECIALLY IN THE CHARIOT BURN AREA NEAR MOUNT LAGUNA. MEASURED RAINFALL RATES BETWEEN 200 PM AND 500 PM INCLUDE 2.30 INCHES OF RAIN JUST NORTHWEST OF MOUNT LAGUNA AND 1.06 INCHES OF RAIN FELL AT AGUA CALIENTE HOT SPRINGS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTER VALLEY...MOUNT LAGUNA AND AGUA CALIENTE SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATERSHEDS BURNED IN 2013 BY THE CHARIOT FIRE...IN SAN DIEGO COUNTY...ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. LOCATIONS ALONG DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS MAY BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. && LAT...LON 3287 11675 3314 11645 3312 11610 3261 11613 $$ MAXWELL
891 WGUS76 KSGX 220109 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 609 PM PDT SUN JUL 21 2013 CAC073-220118- /O.EXP.KSGX.FF.W.0011.000000T0000Z-130722T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 609 PM PDT SUN JUL 21 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... THE HEAVY RAINFALL ENDED MOSTLY BY 500 PM...AND ONLY A FEW LIGHT SHOWERS CONTINUED OVER SOUTHEASTERN SAN DIEGO COUNTY AT 600 PM. LAT...LON 3287 11675 3314 11645 3312 11610 3261 11613 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:00 PM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM PDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SUN JUL 21 2013
.SYNOPSIS...
MONSOONAL AIR MASS WILL REMAIN IN PLACE ACROSS SOUTHERN CALIFORNIA
THROUGH MONDAY WITH SCATTERED THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS...DESERTS...AND INLAND VALLEYS WITH LOCALLY HEAVY RAINFALL
AND GUSTY WINDS POSSIBLE. SHOWERS WITH A CHANCE OF THUNDERSTORMS
WILL CROSS INTO COASTAL AREAS AT TIMES. DRYING WILL BEGIN TUESDAY
WITH SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS FOR THE
MOUNTAINS AND DESERTS. WARMER AND DRIER FOR WEDNESDAY AND THURSDAY.
TOWARD THE END OF THE WEEK INTO NEXT WEEKEND...MONSOONAL MOISTURE
COULD RETURN WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN
THE MOUNTAINS AND DESERTS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ALTHOUGH VISIBLE SATELLITE SHOWS THAT THERE HAS BEEN A LOT OF CLOUDS
TODAY...IT HAS NOT DONE NEARLY ENOUGH TO STOP MOUNTAIN AND DESERT
THUNDERSTORMS FROM FORMING THIS AFTERNOON. THE UPPER LOW TO OUR
SOUTH AND A RIDGE TO OUR NORTH CONTINUES TO BRING VERY MOIST
EASTERLY FLOW TO SOUTHERN CALIFORNIA...WHICH IS WHY WE CURRENTLY
HAVE PRECIPITABLE WATER VALUES ABOVE 2 INCHES AT COACHELLA VALLEY
GPS-MET INTEGRATED PRECIPITABLE WATER STATIONS. THIS ACTIVITY SHOULD
CONTINUE INTO EARLY THIS EVENING BEFORE DYING DOWN.
THERE MAY BE SOME NOCTURNAL CONVECTION AGAIN TONIGHT...AS THE UPPER
LOW MOVES NORTH OVER OUR AREA. THERE DOES NOT APPEAR TO BE AS MUCH
ELEVATED INSTABILITY HOWEVER...SO THINK THAT IT WILL MAINLY BE
SCATTERED LIGHT SHOWERS.
WITH MOST OF THE UPPER LEVEL MOISTURE CLEARING OUT BY TOMORROW
MORNING...LEAVING MOSTLY CLEAR SKIES...EXPECT MUCH BETTER SURFACE
HEATING TOMORROW. THAT...IN ADDITION TO PRECIPITABLE WATER ABOVE 1.5
INCHES...SHOULD PRODUCE THUNDERSTORMS AND HEAVY SHOWERS OVER THE
MOUNTAINS AND DESERTS. ALSO...MODELS INDICATE PRETTY WEAK 850 MB AND
700 MB WINDS...WHICH MEANS THAT THUNDERSTORMS WILL BE STATIONARY OR
SLOW MOVING...AND THUS CREATING A BIGGER THREAT FOR FLASH FLOODING.
GIVEN THIS...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH EARLY
MONDAY EVENING.
ON TUESDAY...A LITTLE BIT OF LEFT-OVER MOISTURE WILL RESULT IN A
SLIGHT CHANCE OF THUNDERSTORMS AND SHOWERS OVER THE MOUNTAIN DURING
THE AFTERNOON. WEDNESDAY THROUGH THURSDAY...WARMING AND MORE DRYING
WILL TAKE PLACE AS HIGH PRESSURE BUILDS AT 500 MB. THEN ON
FRIDAY...LOOKS LIKE A RETURN OF MONSOONAL FLOW...AS THE MID-LEVEL
FLOW TURNS TO THE SOUTH. GFS AND ECMWF SHOW PRECIP GETTING GENERATED
OVER THE MOUNTAINS THAT AFTERNOON. A GENERALLY SOUTHERLY FLOW LOOKS
TO CONTINUE INTO NEXT WEEKEND.
IN OTHER NEWS...NOT EXPECTING ANY BREAKS IN THE MARINE LAYER...WITH
NIGHT AND MORNING STRATUS CONTINUING TO MOVE INTO THE COAST AND
VALLEY SECTIONS DURING THE NIGHTS AND MORNINGS.
&&
.AVIATION...
212000Z...COAST/VALLEYS...BEACHES TO A FEW MILES INLAND WILL REMAIN
SCT/BKN FOR THE REMAINDER OF THE AFTERNOON. IN ADDITION...SCT-BKN
CLOUDS AOA 6000 FT MSL AND A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH LATE THIS EVENING. THESE SHOWERS WILL MAINLY BE CONFINED TO
THE COASTAL FOOTHILL LOCATIONS. VIS WILL DROP TO 3-5 SM...POSSIBLY
LOWER IN SOME OF THE HEAVIER SHOWERS. SKIES WILL BECOME BKN/OVC AS
LOW CLOUDS WILL MOVE INLAND AGAIN THIS EVENING AFT 22/0000Z. BASES
AND TOPS SIMILAR TO THIS MORNING.
MTNS/DESERTS...SCT-BKN CLOUDS AOA 6000 FT MSL. A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH TONIGHT...WITH THE BEST CHANCES OVER THE
MTN RIDGES THIS AFTERNOON. BASES WILL BE NEAR 6000-10000 FT WITH
TOPS TO 40000 FT. VSBY WILL BE REDUCED TO 3-5 SM...POSSIBLY LOWER IN
THE HEAVIER RAIN SHOWERS. SMOKE WILL LOCALLY REDUCE VSBY IN AREAS
DOWNWIND OF THE MOUNTAIN FIRE.
&&
.MARINE...
A 3-4 FT/15-16 SEC PERIOD SWELL FROM THE SSW WILL CONTINUE ELEVATED
SURF AND STRONG RIP CURRENTS ALONG SOUTH AND SOUTHWEST FACING
BEACHES THROUGH THIS EVENING WITH LOCAL SURF SETS AROUND 6 FEET
POSSIBLE...MAINLY IN ORANGE COUNTY. HIGH TIDES WILL BE ABOVE 7 FEET
TODAY AND MONDAY. THE COMBINATION OF ELEVATED SURF AND HIGH TIDES
MAY PRODUCE MINOR COASTAL FLOODING ALONG VULNERABLE LOW-LYING AREAS.
A BEACH HAZARDS STATEMENT CONTINUES THROUGH THIS EVENING. SURF AND
SWELL WILL SLOWLY DIMINISH THROUGH THE MIDDLE OF NEXT WEEK.
&&
.FIRE WEATHER...
HUMID AIR WILL CONTINUE ACROSS SOUTHERN CALIFORNIA THROUGH MONDAY.
SCATTERED THUNDERSTORMS WITH WETTING RAINS WILL CONTINUE THROUGH
THIS EVENING...MAINLY OVER THE MOUNTAINS...DESERTS...AND INLAND
VALLEYS. SHOWERS WILL BE POSSIBLE IN THE LATE NIGHT HOURS AS WELL.
MORE THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE OVER THE
MOUNTAINS AND DESERTS MONDAY AFTERNOON AND EVENING.
THEN...CONDITIONS WILL DRY AND WARM TUESDAY THROUGH THE REST OF THE
WORK WEEK.
&&
.HYDROLOGY...
FLASH FLOOD GUIDANCE THRESHOLDS FOR THE NEW BURN AREAS ARE 0.3
INCHES OF RAINFALL IN 30 MINUTES...WHICH WILL BE POSSIBLE WITH
HEAVIER SHOWERS OR THUNDERSTORMS THROUGH THIS EVENING. SLOW MOVING
THUNDERSTORMS AND HEAVY SHOWERS ARE EXPECTED TOMORROW
AFTERNOON...AND SO THE FLASH FLOOD WATCH WAS EXTENDED THROUGH MONDAY
EVENING. SOME URBAN AND SMALL STREAM FLOODING MAY BE POSSIBLE
ELSEWHERE AS WELL.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 9 PM PDT MONDAY EVENING FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
BEACH HAZARDS STATEMENT UNTIL 11 PM PDT THIS EVENING FOR THE
BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER/HYDROLOGY...HARRISON
AVIATION/MARINE...JTHazardous weather outlook, Jul 21, 3:40 PM PDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 340 PM PDT SUN JUL 21 2013 CAZ055-056-058-060>062-221300- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 340 PM PDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AS WELL AS FLASH FLOODING. HEAVY RAINFALL OVER RECENT BURN AREAS...INCLUDING THE ON-GOING MOUNTAIN FIRE AND CHARIOT FIRE...MAY PRODUCE DEBRIS FLOWS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...CAPABLE OF PRODUCING HEAVY RAIN AS WELL AS FLASH FLOODING. HEAVY RAINFALL OVER RECENT BURN AREAS...INCLUDING THE ON-GOING MOUNTAIN FIRE AND CHARIOT FIRE...MAY PRODUCE DEBRIS FLOWS. TUESDAY...LINGER MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. ALTHOUGH THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...THE FLASH FLOOD RISK WILL BE LESS SIGNIFICANT. WEDNESDAY AND THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FRIDAY AND SATURDAY...A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-221300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 340 PM PDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS AS WELL AS LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. ISOLATED FLASH FLOODING IS POSSIBLE. TUESDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-221300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 340 PM PDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LONG-PERIOD SOUTH-SOUTHWEST SWELLS WILL BRING ELEVATED SURF AND STRONG RIP CURRENTS TO SOUTH AND SOUTHWEST FACING BEACHES OF ORANGE AND NORTHERN SAN DIEGO COUNTIES...IN ADDITION TO THE POINT LOMA TO LA JOLLA AREA OF SOUTHERN SAN DIEGO COUNTY. ALSO...HIGH TIDES ABOVE 7 FEET IN THE EVENING WILL COMBINE WITH THE SOUTHERN SWELLS TO BRING THE CHANCE FOR MINOR TIDAL OVERFLOW TO VULNERABLE LOW-LYING SOUTH AND SOUTHWEST FACING COASTLINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER
In the hours before
Local storm report, Jul 21, 2:32 PM PDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 PM PDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM DEBRIS FLOW 6 SSE JULIAN 32.99N 116.55W
07/21/2013 SAN DIEGO CA FIRE DEPT/RESCUE
CLEVELAND NF BATTALION CHIEF WAS FLAGGED DOWN BY THE
PUBLIC TO REPORT DEBRIS MOVING ACROSS THE ROADWAY ON
SUNRISE HWY, COMING DOWN FROM HWY 79.
&&
CPALMERLocal storm report, Jul 21, 2:33 PM PDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 11 NNW OCOTILLO WELLS 33.29N 116.21W
07/21/2013 SAN DIEGO CA DEPT OF HIGHWAYS
CALIFORNIA HIGHWAY PATROL REPORTED THAT THEY ARE CLOSING
MONTEZUMA VALLEY ROAD AT MILE MARKER 14 DUE TO IT BEING
UNPASSABLE BECAUSE OF DEBRIS.
&&
SHARRISOLocal storm report, Jul 21, 2:45 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 PM PDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM DEBRIS FLOW 3 SSE JULIAN 33.03N 116.57W
07/21/2013 SAN DIEGO CA FIRE DEPT/RESCUE
CLEVELAND NF BATTALION CHIEF CALLED TO REPORT 6 INCHES OF
MUD AND ROCKS FLOWING ACROSS THE SUNRISE HWY...JUST NORTH
OF SHRINE CAMP.
&&
CPALMERLocal storm report, Jul 21, 3:07 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
307 PM PDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 5 NNE THOUSAND PALMS 33.88N 116.34W
07/21/2013 RIVERSIDE CA LAW ENFORCEMENT
AT 1229 PM...LAW ENFORCEMENT REPORTED 2 AND A HALF FEET
OF MUD WATER WASHING ACROSS LARSEN LANE NEAR THE
CROSS-SECTION WITH DILLON ROAD IN SKY VALLEY...AND AT 250
PM...80 FEET OF DIRT AND ROCKS WERE IN THE ROADWAY...WITH
THE DIRT THREE FEET THICK AND WITH MOST ROCKS BIGGER THAN
BOWLING BALLS. THE ROAD WAS BEING CLOSED DUE TO IT BEING
IMPASSABLE.
&&
SHARRISOLocal storm report, Jul 21, 3:24 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
324 PM PDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 1 N CAMPO 32.63N 116.47W
07/21/2013 SAN DIEGO CA TRAINED SPOTTER
AT 215 PM PDT...6 INCHES OF WATER WAS FLOWING ACROSS
INTERSTATE 8 AT THE EXIT OF PINE VALLEY ROAD. REPORT
RELAYED FROM SPOTTER.
&&
JTHOMASLocal storm report, Jul 21, 3:50 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 PM PDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 5 W MECCA 33.58N 116.16W
07/21/2013 RIVERSIDE CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A HARD CLOSURE OF THE
INTERSECTION OF TYLER STREET AND 64TH STREET IN MECCA DUE
TO ROADWAY FLOODING.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:25 PM PDT | Special Weather Statement | SGX | 65 min | |
| Jul 21, 2:15 AM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 21, 3:43 AM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Jul 21, 5:47 AM PDT | Flash Flood Warning | SGX | Riverside | 58 min |
| Jul 21, 6:03 AM PDT | Flash Flood Warning | SGX | San Diego | 117 min |
| Jul 21, 9:41 AM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Jul 21, 1:04 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Jul 21, 1:24 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 21, 1:32 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 21, 1:40 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 21, 4:56 PM PDT | Special Weather Statement | SGX | 64 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.